Alert archive / Illinois / Wind Advisories in 2022

Wind Advisory 10, NWS Lincoln, IL

December 1, 202235 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Dec 1, 2022, 2:09 PM CST for 35 counties in Illinois. It took effect at Dec 2, 2022, 12:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2022, 2:09 PM CST (20:09 UTC)
In effect from
Dec 2, 2022, 12:00 PM CST
Expired
Dec 3, 2022, 5:00 AM CST
In force
17 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS73 KILX 012009
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
209 PM CST Thu Dec 1 2022

ILZ029-031-037-041-047>052-061-066>068-071>073-020415-
/O.NEW.KILX.WI.Y.0010.221202T1800Z-221203T0300Z/
Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Peoria, Eureka, Pekin, Havana, 
Beardstown, Petersburg, Winchester, Jacksonville, Springfield, 
Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
209 PM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, southeast and west central 
  Illinois.

* WHEN...From noon to 9 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east to west roadways. Secure outdoor objects.

&&

$$

ILZ038-042>046-053>057-062-063-020415-
/O.NEW.KILX.WI.Y.0010.221202T1800Z-221203T0600Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall
209 PM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...From noon Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east to west roadways. Secure outdoor objects.

&&

$$

Auten
5 follow-up statements
749 
WWUS73 KILX 020135
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
735 PM CST Thu Dec 1 2022

ILZ029-031-037-041-047>052-061-066>068-071>073-021000-
/O.CON.KILX.WI.Y.0010.221202T1800Z-221203T0300Z/
Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Peoria, Eureka, Pekin, Havana, 
Beardstown, Petersburg, Winchester, Jacksonville, Springfield, 
Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
735 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, southeast and west central 
  Illinois.

* WHEN...From noon to 9 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected from mid
  afternoon into early evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ038-042>046-053>057-062-063-021000-
/O.CON.KILX.WI.Y.0010.221202T1800Z-221203T0600Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall
735 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts around 50 mph 
  expected.

* WHERE...Portions of east central Illinois.

* WHEN...From noon Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects,
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected between 3
  pm and 10 pm. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Geelhart
505 
WWUS73 KILX 020911
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
311 AM CST Fri Dec 2 2022

ILZ027-028-030-036-040-022100-
/O.EXB.KILX.WI.Y.0010.221203T0200Z-221203T1100Z/
Knox-Stark-Marshall-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Lacon, Canton, 
and Rushville
311 AM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CST
SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Marshall, Fulton and Schuyler Counties.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected between 10
  pm Friday and 2 am Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ029-031-037-041-047>052-061-066>068-071>073-022100-
/O.EXT.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/
Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Peoria, Eureka, Pekin, Havana, 
Beardstown, Petersburg, Winchester, Jacksonville, Springfield, 
Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
311 AM CST Fri Dec 2 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM CST
SATURDAY...

* WHAT...Winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, southeast and west central 
  Illinois.

* WHEN...From noon today to 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Southerly winds are expected from noon
  today through Friday evening, then winds shift to northwesterly
  Friday night. The strongest winds are expected between 3 pm 
  and 10 pm Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ038-042>046-053>057-062-063-022100-
/O.EXT.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall
311 AM CST Fri Dec 2 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM CST
SATURDAY...

* WHAT...Winds 20 to 30 mph with gusts around 50 mph expected.

* WHERE...Portions of east central Illinois.

* WHEN...From noon today to 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Southerly winds are expected from noon
  today through Friday evening, then winds shift to northwesterly
  Friday night. The strongest winds are expected between 3 pm and
  10 pm Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Erwin
058 
WWUS73 KILX 021754
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1154 AM CST Fri Dec 2 2022

ILZ029-031-037-041-047>052-061-066>068-071>073-030300-
/O.CON.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/
Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Peoria, Eureka, Pekin, Havana, 
Beardstown, Petersburg, Winchester, Jacksonville, Springfield, 
Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
1154 AM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY...

* WHAT...Winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, southeast and west central 
  Illinois.

* WHEN...From noon today to 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Southerly winds are expected from noon
  today through evening, then winds shift to northwesterly 
  tonight. The strongest winds are expected between 3 pm and 10 
  pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ038-042>046-053>057-062-063-030300-
/O.CON.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall
1154 AM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY...

* WHAT...Winds 20 to 30 mph with gusts around 50 mph expected.

* WHERE...Portions of east central Illinois.

* WHEN...From noon today to 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Southerly winds are expected from noon
  today through evening, then winds shift to northwesterly
  tonight. The strongest winds are expected between 3 pm and 10 
  pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ027-028-030-036-040-030300-
/O.CON.KILX.WI.Y.0010.221203T0200Z-221203T1100Z/
Knox-Stark-Marshall-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Lacon, Canton, 
and Rushville
1154 AM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
CST SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Marshall, Fulton and Schuyler Counties.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected between 10
  pm and 2 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
522 
WWUS73 KILX 030224
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
824 PM CST Fri Dec 2 2022

ILZ029-031-037-041-047>052-061-066>068-071>073-031100-
/O.CON.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/
Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon-
Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Peoria, Eureka, Pekin, Havana, 
Beardstown, Petersburg, Winchester, Jacksonville, Springfield, 
Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
824 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY...

* WHAT...Winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, southeast and west central 
  Illinois.

* WHEN...Until 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Southwest winds will continue this evening,
  then shift to northwest overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ038-042>046-053>057-062-063-031100-
/O.CON.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-
Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall
824 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY...

* WHAT...Winds 20 to 30 mph with gusts around 45 mph expected.

* WHERE...Portions of east central Illinois.

* WHEN...Until 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Southwest winds will continue this evening,
  then shift to northwest overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ027-028-030-036-040-031100-
/O.CON.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/
Knox-Stark-Marshall-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Lacon, Canton, 
and Rushville
824 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Marshall, Fulton and Schuyler Counties.

* WHEN...From 8 PM this evening to 5 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Southwest winds will continue this evening,
  then shift to northwest overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
349 
WWUS73 KILX 031103
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
503 AM CST Sat Dec 3 2022

ILZ027>031-036>038-040>057-061>063-066>068-071>073-031215-
/O.EXP.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
503 AM CST Sat Dec 3 2022

...WIND ADVISORY HAS EXPIRED...

Observed wind gusts have fallen below 40 mph west of I-57. 40-45 mph 
gusts continue east of I-57, but a weakening trend is expected 
through the morning so the wind advisory has been allowed to
expire.

$$

Erwin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:39 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 1, 11:39 AM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1139 AM CST Thu Dec 1 2022

.SYNOPSIS...
Issued at 237 AM CST Thu Dec 1 2022

The temperature roller coaster continues across central Illinois,
with highs warming into the 50s by Friday, followed by another
sharp cooldown as highs return to the 30s on Saturday. It will be
blustery on Friday, with southerly wind gusts around 40 mph.
Scattered light showers are possible Friday into Friday night
along and ahead of a cold front.

&&

.UPDATE...
Issued at 1100 AM CST Thu Dec 1 2022

High pressure ridge is sitting across the Ohio valley, keeping the
CWA in a neutral temp advection regime. Unfortunately, the
sunshine today will not be able to compensate for this as the sun
angle is low this time of year. So, not expecting temps to rise to
current forecast across the area and will be adjusting temps down
a degree or two across the cwa. Rest of the forecast looks fine
and update will be out shortly.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 237 AM CST Thu Dec 1 2022

December begins on the cool side, as a cold air mass remains in
place following cold frontal passage Tues evening. With sfc high
pressure over the mid-MS Valley, clear skies and light winds have
maximized the radiative cooling, and temps have fallen into the
teens and low 20s across the CWA early this morning. This mid-week
cold spell will be relatively short-lived, however, with a warmup
on the way for the end of the work week.

The local weather will be relatively benign today. IR satellite
imagery from early this morning shows patchy mid/high clouds
streaming towards the area from the southwest, in response to a
weak shortwave tracking across the central Plains. The expectation
is a partly to mostly cloudy start to the day, with skies
clearing into the afternoon. The sfc high pressure shifts east,
reaching the mid- Atlantic by this evening. In response to an
upper level trough over the Pacific NW, sfc pressure falls in the
lee of the Rockies will result in southerly flow across IL,
strengthening into the evening. The pressure gradient will be
tighter across the western half of the CWA, where gusts of 20-25
mph are possible. The combination of southerly flow and clearing
skies during the afternoon should allow temps to warm modestly,
with highs in the upper 30s/near 40F as opposed to low to mid 30s
experienced on Wed. The southerly flow will persist through the
overnight, resulting in warmer low temps as well, around 30F.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 237 AM CST Thu Dec 1 2022

Main highlights for the long term forecast period are:

1) Strong winds Friday into Saturday, both ahead of and following
another cold frontal passage.

2) Scattered showers along/ahead of the cold front Fri/Fri night

3) A slower/southward shift in precip chances for early next week

As the upper trough currently over the Pacific NW swings east, a
deepening sfc low will lift through the Plains on Fri, reaching
Lake Superior by Fri eve. Higher-res guidance suggests that
forcing from a LLJ and WAA could lead to weak showers across the
warm sector Fri AM, mainly east of the IL River. Global models
aren't quite in line with that solution yet, and for now kept PoPs
just below mentionable levels Fri AM, but would not be surprised
if PoPs are raised as confidence increases.

As the pressure gradient continues to tighten between the low
pressure system and a sfc high just off the east coast, strong
southerly flow will persist through the day Fri. The ensemble mean
sustained wind speeds are around 20-25 mph, with gusts likely
approaching at least 35-40 mph. Fcst soundings suggest even
stronger gusts than that, however, guidance often over-forecasts
gusts in WAA regimes as cloud cover limits the depth of PBL
mixing. The temperature roller coaster that we've been on this
week continues, as the strong southerly flow pushes high temps
into the 50s on Fri.

A cold front is expected to sweep through the area Fri night.
Minimal moisture return ahead of the cold front will keep
instability near zero, although shallow showers are expected to
develop along the front. While svr wx is not expected in the
traditional sense, showers may be capable of transporting isolated
stronger gusts to the sfc. Behind the front, winds swing to
northwesterly with continued gusts of 35-45 mph, perhaps
approaching wind advisory criteria, at least for a few hours Fri
night, before winds gradually weaken Sat. The temperature roller
coaster plunges back to the cool side, with highs falling back
into the mid 30s on Sat.

After the cold front passes, sfc high pressure will take control
for a few days, before precip chances return early next week, the
source of which will be a disturbance moving through the
subtropical jet stream. Guidance has trended slower and further to
the south, with most of the area now expected to be dry until
Mon, and the forecast QPF amounts in our area are much lower than
36 hours ago. On Mon, precip type may depend on the specific
diurnal timing, with daytime temps expected to be warm enough for
rain. Into Tues, yet another cold front drops into the area.
Exactly how far south it sags remains a point of uncertainty, and
a more progressive front would bring precip to an end sooner on
Tues. Neither fcst soundings nor probabilistic guidance raise much
concern for wintry precip impacts. Fcst soundings don't show much
of a signal for freezing rain/sleet, and the NBM 90th percentile
snow accumulations are near or below 1" through Tues. Below normal
temps are expected to linger following the Tues frontal passage,
with highs in the 30s (as opposed to normal highs near 40F).

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1139 AM CST Thu Dec 1 2022

VFR conditions will prevail at all TAF sites next 24hrs at all TAF
sites. Scattered cirrus will remain over the area through the
afternoon and early evening, then scattered AC around 10kft will
spread into the area during the evening. Overnight clouds will
lower and thicken, becoming broken around 7-8kft. Lower clouds
will arrive tomorrow during the morning hours around 5kft as the
next frontal system approaches the area. The main concern is the
winds. South winds will become gusty late this afternoon and then
become stronger tonight with gusts around 25kts. However, tomorrow
winds will be even stronger with gusts of 30kts or greater
expected. Wind direction through the period will be southerly.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Auten
SYNOPSIS...Erwin
SHORT TERM...Erwin
LONG TERM...Erwin
AVIATION...Auten
Hazardous weather outlook, Dec 1, 11:07 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1107 AM CST Thu Dec 1 2022

ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
1107 AM CST Thu Dec 1 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winds will gust up to 45 mph from the south on Friday. After a cold
frontal passage Friday night, winds will continue to gust 30 to 40
mph from the northwest into Saturday morning. This may cause
difficult travel for high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

Nearby

Wind Advisories in Illinois, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.